Constrained canonical correlation

Wayne Desarbo, Robert E. Hausman, Shen Lin, Wesley Thompson

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

This paper explores some of the problems associated with traditional canonical correlation. A response surface methodology is developed to examine the stability of the derived linear functions, where one wishes to investigate how much the coefficients can change and still be in an e{open}-neighborhood of the globally optimum canonical correlation value. In addition, a discrete (or constrained) canonical correlation method is formulated where the derived coefficients of these linear functions are constrained to be in some small set, e.g., {1, 0, -1}, to aid in the interpretation of the results. An example concerning the psychographic responses of Wharton MBA students of the University of Pennsylvania regarding driving preferences and life-style considerations is provided.

Original languageEnglish (US)
Pages (from-to)489-516
Number of pages28
JournalPsychometrika
Volume47
Issue number4
DOIs
Publication statusPublished - Dec 1 1982

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Psychology(all)
  • Applied Mathematics

Cite this

Desarbo, W., Hausman, R. E., Lin, S., & Thompson, W. (1982). Constrained canonical correlation. Psychometrika, 47(4), 489-516. https://doi.org/10.1007/BF02293711